MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 5MMX22MMX120CM; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 5MMX22MMX120CM; ILIAC COVERED STENT, ARTERIAL
Model Number 42522
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to character restrictions in block d10.Concomitant products- sheath 6frx55cm ansel, endograft port zdeg-pt-32-24-158.Upon completion of the investigation into this event a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during the fenestrated endovascular aortic procedure, icast balloon ruptured before reaching 12atm pressure.However, the procedure was completed and the stent was able to be placed.There was no harm reported.
 
Additional Manufacturer Narrative
Additional information section: d9, h3 the customer reported that while deploying the icast stent before the balloon reached 12atm it burst, the stent was able to be placed.Another icast stent was used to make sure it was fully apposed.Upon review of the returned balloon a long longitudinal tear from the proximal balloon transition zone down to the distal end of the dilatation zone was noted confirming the complaint.To determine if there were any outside influences that may have caused this balloon rupture the balloon was inspected under 20x magnification.A large deep scratch was noted on the distal end of the balloon.It is noteworthy to mention that every balloon is 100% cosmetically inspected and pressure tested to the rated burst pressure of 12 atm during the process of manufacturing.Being that this large scratch was noted combined with the original detail provided suggests that the balloon was damaged on the physician modified endograft fenestration rings of the endograft.Based on the destructive nature of the burst with a longitudinal tear it is difficult to determine if any other scratches lead to the balloon rupture however based on the large scratch seen on the returned balloon surface this is the likely root cause of the balloon burst.A review of the device history records shows that there were no non-conformances noted and the product met all quality and performance requirements.There is no indication that a design, manufacturing specification, test method, manufacturing process, equipment or raw material was the cause of the complaint.A recurring lot number query was conducted for l/n 516636 and there have been no other complaints associated with the production lot of finished goods.A historical review of capa and ncrs was completed, which did not identify any issues directly related to this complaint.A complaint history review did identify several related complaints involving balloon burst, which were associated with procedure complications that resulted in the rupture of the balloon of the catheter.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the device evaluation, a long longitudinal tear from the proximal balloon transition zone down to the distal end of the dilatation zone was noted confirming the complaint.However, the details of the complaint and investigation findings conclude there is no evidence to suggest that the balloon was defective when manufactured.The balloon was most likely damaged on the physician modified endograft fenestration rings of the endograft and therefore the root cause of the balloon burst is associated with the operational context of the procedure.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT SYSTEM, 5MMX22MMX120CM
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22067130
Report Number3011175548-2025-000004
Device Sequence Number18482414
Product Code PRL
UDI-Device Identifier00650862425222
UDI-Public(01)00650862425222(17)280106
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42522
Device Catalogue Number42522
Device Lot Number516636
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH, ENDOGRAFT.
Patient Age65 YR
Patient SexMale